Scared on Serzone

“I thought maybe that I was nuts, because the doctor just looked at me like I was imagining things.”

 

I have been taking SERZONE for a year. It made me tired all the time, I had horrible nightmares, and I would go through periods of erratic sleep. Some times, I would be awakened in the night with a “deep” chill – then I would get up and lay back down and get hot flushes in my neck and head. As well as orthostatic hypotension. I have tried to get off twice…but each time within a two week period, I would become negative, anxiety prone, suffer frequent loose bowel movements and depressions. Which in turn, would make me go back on, only to suffer severe headaches, tiredness, etc…

I have allergies and when I am on SERZONE, they seem worse. I am now trying to suffer through what I call my personal withdrawal. I am scared to go back to the doctor, because he looks at me like I am nuts when I tell him that I have these side effects…since SERZONE is supposed to be relatively small side effects.

I also have memory problems and heart palpitations. The dreams are the worse. Before I took SERZONE, I really didn’t dream much and rarely if at all had nightmares. With Serzone, I have BAD DREAMS all the time. Sometimes, I wonder if I am crazy. I experience other side effects but they are tolerable.

At first I tried Paxil – that was awful. Then Doxepin, which made me swell, my breasts hurt, joint pain, and earache. I also must say that I went from 106 lbs to 124 lbs. Now that I have gotten off of Serzone, I have already seen a loss of weight. Tell me if you have heard of any of these symptoms on Serzone. Am I crazy?

Right now, I have been off for two weeks – and I am having intestinal problems, diarrhea and constipation at the same time….cramps, chills. The last two times I tried getting off, the symptoms slowly started showing up after exactly TWO weeks of not taking them. This is SERZONE. And they keep saying that SERZONE has the least effects, and that it has a short half life. But, I haven’t seen much about withdrawal associated with this drug, because I believe the studies have not been made to a large degree.

I am 43 years old. I have been on SERZONE for a year and a half. Suffer from chills in my sleep to horrible nightmares. I thought maybe that I was nuts, because the doctor just looked at me like I was imagining things. I complained of ear pain, but had no infections, etc., etc. I appreciate your concern.

Years 2000 and Prior

This is Survivor Story number 78.
Total number of stories in current database is 96

 1,384 total views

Seroxat Caused my Movement Disorder

“I get involuntary movements and muscle spasms. I also still get electric shocks.”

Six years ago I had been taking Seroxat (Paroxetine) for about 2 weeks, I’d noticed that my hands and arms were twitching and moving -involuntary movements. I told the consultant, he told me it was a side effect of the drug but he still increased the dose by 10mg.within a short time of taking it I became very ill. my whole arms were moving and jerking, my legs moving, feet curling, back arching, neck twisting, head bobbing around, tongue twisting in my mouth it felt swollen, slurred speech.

I was writhing around, I couldn’t stand up, it effected my walking and balance, my eyes kept clamping shut so that I couldn’t open them. I was admitted to hospital. they filled in a yellow card. I was told I’d had a very rare adverse reaction to Seroxat and the Dr’s stopped the drug immediately, I now know it is not recommended to come off Seroxat abruptly but at the time I was too ill to question this.

A neurologist told me that Seroxat had called a condition called Dystonia, I’d never heard of it. I get involuntary movements and muscle spasms. I also still get electric shocks. I have had anemia, bad dreams, worsening of mood etc.

I am still effected by this movement disorder, I still get fizzy sensations in my legs, feet etc, I have problems with too much stimulation – feeling over loaded, sound, vibration, flashing lights etc can all trigger the movements off. When this first happened I couldn’t even hold a cup, I used straws.

I have had great support from my husband. My GP and psychiatrist are both convinced that Seroxat has caused my condition. Both the hospital and my GP have filled in the yellow card. I am a member of a on line support group which has helped me a lot.

cheryl farrelly
cheryl.farrelly2@ntlworld.com

 

 1,743 total views,  1 views today